Patient :I take an oral birth control, but have missed a few in days and took them all at once (3 or 4 days worth) in my second week of the packet. Now, my breasts are very sore, I have been spotting (not typical for me, but has happened before), and I have felt dizzy and lightheaded the last couple of weeks. I should get my period in 7 days. I took a pregnancy test and it was negative, but could I be pregnant?
Symptoms: Light-headed and dizzy the last 10 days or so.
Spotting days before my period.
Very sore breasts.
If you had missed you pills for continuously 2 days or more then you should have abandoned the pack and taken to barrier contraception as the effectiveness of pills /pack is lost , and the spotting you experienced was the withdrawal bleed due to missed pills. The symptoms of dizziness, and sore breast are secondary to PMS due to progesterone withdrawal again due to missed pills. Please abandon the pack and follow barrier contraception.
This spotting should be considered as your fresh LMP and your periods may not return in next 7 days again, however if you don't stop the pills then this spotting and soreness may continue . If you feel that you may be pregnant , which is unlikely then you may perform a blood serum beta hcg test at day 24-26 of the cycle and look for raised levels, if found raised then pregnancy is confirmed.
I hope i have answered your query,
wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.